MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ MICROBORE TRI-EXTENSION; INTRAVASCULAR ADMINISTRATION SET

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD Q-SYTE¿ MICROBORE TRI-EXTENSION; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 385158
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd q-syte¿ microbore tri-extension there were flow issues and blockages.There was no report of patient impact.The following information was provided by the initial reporter: bd q-syte small bore tri ext.2 lumen blocked.In icu bd q-syte tri ext.Is getting used, and septum is closed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 01-feb-2023.H6.Investigation summary: our quality engineer inspected the 1 tri-extension set returned with 4 q-syte samples, one was a standalone, and 1 photo submitted for evaluation.The reported issue of flow issues - fluid blockage was confirmed upon inspection of the samples.Analysis of the samples showed that 1 of the q-sytes samples did not have the proper slit opening.Bd determined that the cause of the failure was associated to the manufacturing process.During the manufacturing process the septums of the q-sytes have a slit cut into them via a blade.If the blade is dull, broken, or missing in the manufacturing machinery than the slit will not be properly cut into the septum resulting in the reported defect.Production records were reviewed, and this batch met our manufacturing specification requirements.
 
Event or Problem Description

Brand Name
BD Q-SYTE¿ MICROBORE TRI-EXTENSION
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16359736
Report Number9610847-2023-00025
Device Sequence Number6873344
Product Code FPA
UDI-Device Identifier00382903851584
UDI-Public(01)00382903851584
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number385158
Device Lot Number1151553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/11/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown